MAUDE Adverse Event Report: O&M HALYARD, INC. VARV043-05 PLASTICS BREAST TRAY; CAUTERY W/SMOKE TUBING

O&M HALYARD, INC. VARV043-05 PLASTICS BREAST TRAY; CAUTERY W/SMOKE TUBING
Model Number 5311356
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has not been returned.A review of the device history record is in-progress.Upon completion of the investigation; a follow-up report will be filed.All information reasonably known as of 18june2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by o&m halyard, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to o&m halyard, inc.O&m halyard, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avid medical complaint database as complaint (b)(4)and the o&m halyard adverse event assessment process as record (b)(4).
 
Event or Problem Description
Complaint # (b)(4) cautery piece broke off during surgical procedure.This is the 3rd incident that occurred with the bovie.The broken cautery did not fall into the surgical site.It did not increase surgery time.The nursing team had to replace the bovie.Avid medical received a complaint on 06/08/2021, stating that while using the bovie suction, the suction piece broke off during the procedure.The customer stated that the bovie functioned well during most of the case, but failed after several hours.No patient injury was reported.
 
Additional Manufacturer Narrative
The product involved in the report was not returned for evaluation.A customer complaint was received on the cautery w/smoke tubing, item number 5311356.A supplier corrective action request) was submitted to covidian who assembles this component.The root cause of the failure was not identified.According to covidian, there has been no change to the specifications or the supplier.Their investigation also revealed that there has not been a reported occurrence for the same issue during the past 5 years.Without additional information on the actual use and additional manufacturing steps; i.E.Placement of the sponge with ring and the forces the ring endured during the kitting and packaging process, they are unable to determine a root cause.The incident was also investigated at avid, who does the kitting of this component into their kits and there were no anomalies found in the kitting process as it followed normal procedures and inspections.All information reasonably known as of 26aug2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by o&m halyard, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to o&m halyard, inc.O&m halyard, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avid medical complaint database as complaint # (b)(4) and the o&m halyard adverse event assessment process as record ch-dt-2021-a1-35.

Brand Name
VARV043-05 PLASTICS BREAST TRAY
Common Device Name
CAUTERY W/SMOKE TUBING
Manufacturer (Section D)
O&M HALYARD, INC.
1 edison drive
alpharetta GA 30005
MDR Report Key12040642
Report Number1047429-2021-00005
Device Sequence Number19888184
Product Code GEI
UDI-Device Identifier10809160205099
UDI-Public10809160205099
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5311356
Device Catalogue Number20809160205096
Device Lot Number1418072
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1